Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Noticed bruise on thighs. Gets red and finally disappers. What is this? - Online Doctor Chats

Date : 28-May-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2003
Answered : 1229 Questions
Doctor:How can I help you?
User:i have a query regarding a XXXXXXX which develops on thigh sometimes
User:I have not noticed the trend but in past atleast 3 times at long gaps it has happened that I have a XXXXXXX on my thigh which looks like a bruise
Doctor:Proceed with your query.
User:initially...n later on within say a week it keeps changing its look...n gradually it gets red and finally disappears
User:last it happened on my right thigh and this time it happned on left thigh
User:if am not wrong this time happened after quite some months. it does not pain at all
User:am wondering what is it and why does it happen so?
Doctor:Do you having itching or burning sensation at the affected region?
User:no not at all
Doctor:How large is this mark? I mean how big is this mark?
User:its absolute circle..about 1 inch diameter
Doctor:If I am not wrong, is it located in the inner aspect of the thigh near the groin?
Doctor:Is it darker than the surrounding skin?
User:no...a little far away/..that i can see easily without bending or so
User:yes as i said looks like bruise...wat we call as XXXXXXX types
Doctor:Does it leave behind any changes on the skin upon disappearing?
User:no changes at all
Doctor:Is it a flat lesion or you find it elevated above the skin?
User:n there is no change when i touch feels smooth on it as well
User:last time it ws not where it ws this time...i see that it keeps shifting for everytime it appears
Doctor:Do you have any other medical problems - diabetes, thyroid problems, arthritis?
User:i have been told to go for thyroid test which I could not as ws due to my severe headache due eye muscle weakening
User:i am yet to see another doctor for eyes and then go for tests
Doctor:Let me brief you.
User:what can it be doctor
Doctor:Based on your description, I can think of 2 possible causes
Doctor:1. An erythematous condition.
Doctor:Erythema is a focal inflammation caused by numerous reasons such as infection, allergy, trauma, autoimmune condition and other systemic conditions.
Doctor:In fact there is a term called erythema annulare centrifugum
Doctor:which present as classical ring/circular lesion
Doctor:which clear from the centre to the periphery.
Doctor:The lesion often recur lasing for few weeks and then arises at a different location.
Doctor:The cause here is again is usually allergic in nature.
Doctor:It is not a serious concern though.
Doctor:2. The second possibility which is less likely though is
Doctor:this could be a manifestation of some fungal infection.
Doctor:You would need good antifungal medications to clear this off and to prevent recurrence.
Doctor:A direct examination of the affected region by a dermatologist
User:this fungal infection can be anywhere?
Doctor:can be helpful to differentiate among the two.
Doctor:Fungal infection usually occur at areas that are moist such as areas close to groin.
User:i had infection for which am under medication from gynae which was fungal only
Doctor:Though fungal infection is less likely, it is still a possibility.
Doctor:I would hence suggest you to visit a dermatologist when such lesion occur again.
Doctor:Have you followed what I suggested?
User:thanks doctore
Doctor:Do you have any other query?
User:no thats it'
User:thanks a lot. am done
Doctor:Thanks for consulting me.
Doctor:Bye for now.
Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor